Chapter 3

Whereas the bold adventurer comes back from a hastily arranged for Kais,, with a "movment"

specialist (read neurologist).

This bundle of medical joy iinforms me (almost happily) that almost all the medications I had previously

been prescribed were useless- save sinemet which worked great but made me terminally constipated and in the words of aformentioned neurolgist "psychotic".

Now I'll be scheduled for a spinal tap to draw off excess fluid- lots of that- you would be amazed at the empty space that appeared on the MRI.

At that time they will retest by balance and if I pass put in a permanent shunt. As a bonus (with the pressure off {so to speak) I might regain a bit more of the mental faculties

I had prior injury.

This was my "vent". I like coming on here, and where I'm not usually a social person (ya think?) I read all the advise and look forward to maybe giving some someday.

Thanks, Bill

10 Replies

  • for the constipation i also take chocolate and red wine which works well 4 me!!

    and is so good for me!!

    lol Jill


  • choclate and red wine sounds like a wonderful idea.

    Thanks for the comment, Bll

  • Enjoyed your sense of humor, Bill. And you taught me something.......never heard of excess fluid being a problem in PD, and I have had it over 25 yrs.......PD that is........

    The neurologist said the sinemet made you psychotic? What was/is your dosage?

  • The fluid was not caused by the Parkinson's, it was the result of an anoxic brain injury secondary to a heart attack. Sinemet was what they first used to control the ataxia (poor balance), and it was nearly miraculous how well it worked, but, as I mentioned, the side effects were murder,

    Thanks for the comment, Bill

  • This is the first I've heard sinimet causing psychosis (or dementia). I know dopamine agonists cause compulsive behaviors in a large percentage of patients and water retention--I was in hell with both for 2 horrible years. Good luck to you.

  • What sinemet did was make me very, very paranoid- the psychosis remark was his, not mine, After i finish this last course of Requip he'll start a run of 1/2 dose Sinemet hoping the side effect won't be so bad this time. I hope it works, because it was the only drug that was effective.

    Thanks for your comment

  • I tried taking Sinemet and I got very, very depressed. I switched to Mirapex and Ammanadine and don't have any more problems with depression. I don't have any compulsive problems either with Mirapex, but I do have a problem with my feet and ankles swelling.

    I hope things get better for you. Blessings.

  • iripex was the second drug the tried me on and I kept falling while taking it. I have what my nobel neurologist calls "atypical" parkinson's symptons. I have no tremors (yet) but terrible balance. He's going to try a low dose of Sinemet in an attempt to decrease the side effects (paranoia and let us not forget constipation). Sinemet, for all that, did work vert well- just not worth the side effects.

    Thanks for the post, Bill

  • I wish that I had known of this site when my Dad was still alive. I would have been on it every day.

    Dad had all the above mentioned problems. The paranoia was distressing, but add to that very disturbing dreams. After a while he had trouble telling his dreams apart from reality.

    He has been gone more than two years and here I am, still trying to figure it all out.

  • I honestly don't know if there's any way of "figuring it all out"; I guess that just comes after a long period of time. Take care and be strong.


You may also like...